MAUDE Adverse Event Report: ENCORE MEDICAL L.P. DJO SURGICAL; GLENOID HEAD INSERTER/IMPACTOR

ENCORE MEDICAL L.P. DJO SURGICAL; GLENOID HEAD INSERTER/IMPACTOR
Catalog Number 804-03-051
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The agent reported, "baseplate inserter cross threaded during impaction - inserter was stuck to glenosphere.All components including baseplate were ripped out as one piece.Surgery was completed as intended with new baseplate / sphere.Male 66." item number: 804-06-332.Item description: glenoid head inserter/impactor.Lot#: unknown.Part revision:na.Product type: shoulder.Manufacture date: unknown.Possible time in service: unknown.This event occurred during surgery, near the patient.The surgeon reported no risk or adverse event.The surgery was completed as intended, with two hours delay.The instrument was inspected prior to use and deemed acceptable based on its appearance.The agent was present during surgery and was able to source a suitable replacement device.Rma examination: the reported instrument was not returned to enovis surgical for evaluation.No further evaluation can be made for this event.This customer complaint will be closed.If the device is returned later, the complaint will be updated.Root cause: "the root cause of this complaint is that the baseplate inserter cross threaded during impaction, resulting in the inserter becoming mechanically bound to the glenosphere.Due to the cross threaded engagement, the inserter could not be disengaged as intended, and the baseplate, glenosphere, and inserter were removed together as a single assembly.As a result, all implanted components were unintentionally extracted.This condition is likely due to misalignment of the inserter threads during initial engagement and subsequent impaction, which resulted in cross threading and mechanical binding under applied force.Based on the investigation and information available, no evidence of a product defect or malfunction was identified.The event appears to be associated with surgical technique during component engagement rather than a product failure.The procedure was subsequently completed as intended using a new baseplate and glenosphere." containment: there are no indications that the instrument has a design or material deficiency.Therefore, no inventory containment is required.The event is associated with instrument usage, not a design or manufacturing issue.Device history records review: the revision level or lot number were not reported; therefore this instrument could not be linked to a specific device history record (dhr) or the actual date of manufacture could not be determined with confidence.Complaint history: the customer complaint history for the reported device(s) showed no current trends or ongoing issues that require review.
 
Event or Problem Description
Intrument failure - baseplate inserter cross threaded during impaction - inserter was stuck to glenosphere.All components including baseplate were ripped out as one piece.Surgery was completed as intended with new baseplate, 2 hour delay in surgery.

Brand Name
DJO SURGICAL
Common Device Name
GLENOID HEAD INSERTER/IMPACTOR
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758
Manufacturer Contact
stacey bonnell
9800 metric blvd
austin, TX 78758
5128346313
MDR Report Key24906084
Report Number1644408-2026-00761
Device Sequence Number15934855
Product Code HWA
UDI-Device Identifier00888912148184
UDI-Public00888912148184
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
E241504
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number804-03-051
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2026
Initial Report FDA Received Date04/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age66 YR
Patient SexMale